For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Sinemet / Dizziness & Low Blood Pressure Go to previous topic Go to next topic Go to higher level

By Leila On 2012.10.05 10:29
My mom is taking Sinemet 25/250, half pill, five times daily (every 3 hours).
Three weeks ago we saw a new PD specialist, he prescribed 1/4 pill of Stalevo (50 / 12.5 / 200) with each sinemet dose.
Two weeks later she started to suffer a sever hypotension. I noticed that after 60 or 90 minutes of the Sinemet + Stalevo dose, her blood pressure critically drops, and she was close to fainting twice.
Three days ago we stopped Stalevo, back to Sinemet only, Itís getting better, but now Ĺ Sinemet seems to make her blood pressure drops to a powerless body status.
I donít know whatís going on ! Was is too much of dopamine to her brain? And why is Sinemet now causing a problem ?

Any suggestion or idea to discuss with her doctor ?

Regrads.

By LOHENGR1N On 2012.10.05 15:07
Leila, Don't know specifically what's going on. However as Parkinson's progresses it affects more and more of our autonomic nervous system. That which regulates our blood pressure, breathing, sight, balance etc, etc. I don't know if this is what's going on and the change of medicine change happened to coincide with these underlying changes or not. Or if your Mother is one who doesn't respond well to sinemet. The stalvo itself has L-dopa as a main ingredient so when on it She was taking more sinemet than not being on it. Now on only Her previous dose of sinemet Her problems are still occurring which might be She still has some stalvo in her system which may take some time before it is out of Her, I don't know but I do know some medications linger in our systems for up to three months before they are fully processed out of us. By all means talk this over with Her Doctor, it sounds like you're on the right path of figuring it out. Take care, best of luck and hang in there.

By seawench On 2012.10.06 11:26
We had the same problem with the Stalvo. He was blacking out several times a day. When we stopped the 1/4 stalvo they lessened conciderably but overall the decline to an occasional episode took a few months. This happened again after major surgery because of his system being completely out of whack and he was administered an increase in meds for the duration. I think he benefited with the increase while in the hospital but we did have to go thru a lot of adjusting during recovery. the first month was rough but it is slowly getting better.

We still have to watch out for his BP because he has PD Plus and Postural Orthostatic Hypotension is one of the hall mark symptoms of his disease (MSA).

We have found that drinking a glass of water and a glass of an propel ( energy water) in an upright position and wearing comprerssion socks - all before getting out of bed helps significantly.

Seawench

By caregiverof1 On 2012.10.07 15:22
Leila, My husband's neuro cautioned him that it was not possible to cut the stalevo and have it work properly. It is a time release med so there would be problems. Go to the stalevo web site and you can read all the possible side effects and precautions there.

As others have stated, low blood pressure upon rising is a common symptom of the disease. It can also be exacerbated by meds. Usually the more inactive a PWP is the less sinemet he needs. It probably varies from patient to patient. My husband was on stalevo for a good many years at various dosages. More recently his doctor has switched him back to sinemet 25/100mg and added the apokyn injections. I do believe the meds quit working after the patient has been on them for a while.

Good luck to you.

By whyhim69 On 2012.10.18 16:45
Leila, My husband has had HBP for years until PD arrived. He is only on sinemet and Azilect at this time, however it is very important to drink LOTS of water (fluids) as this can help bring up the BP. Learnt the hard way with dizziness and LBP. It has gotten better since he has been drinking lots of water...Doesnt like the urinating so much but better than passing out and breaking something or hitting his head!

By karolinakitty On 2012.10.19 15:50
Just a little add on...drinking water is great but too much water can eliminate certain minerals and the electrolytes a PWP needs.....potassium, zinc, magnesium can be lost through urination. Mix up your drink consumption a little... Gatorade is great for electrolytes. We do the G2...a 12oz bottle has only 7g of sugar... To cut this even in half..his doc gave us a great idea of cutting it with water to reduce the sugars...what I do is save, clean and store bottles....I but the sugar-free flavored drinks from Hi-C and add those to a bottle..then split between 2 bottles add water...electrolytes and water getting into system ...plus 1 get 16 bottles for only $7...

We have high BP and BS spikes ...so this helps both issues

By whyhim69 On 2012.10.19 20:17
I guess I should have said fluids, but some people think coffee and pop re the only fluids, so karolinakitty had great suggestions. Stu drinks a lot of Gatorade also.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you